It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Eye & Vision Message Board


Eye & Vision Board Index


Hello,

This is my first post on the site. To preface - I went to an ophthalmologist a couple of days ago to address these problems. I started taking wellbutrin and concerta about 5 weeks ago. The wellbutrin xr was started at 150mg and then moved up to 300mg about 2 weeks ago, while the concerta dosage has remained at 18mg since I started it. These medications are meant to treat my depression, PTSD, anxiety, and ADHD. I'm 23 years old.

I've had a few of the typical side effects from both of them, like pretty bad headaches, insomnia, and intermittent increased anxiety, but my vision is scaring me.

I am slightly near-sighted and wear glasses. I have astigmatism in both eyes. I've always had an abnormally large number of floaters in my vision, pretty different color vision in each eye (one eye sees things more red while the other sees things more blue), and about 6 months ago I went to the eye doctor to make sure I didn't have any sort of degenerative problem. She did an exam and had me do a visual field test and told me my eyes and vision looked fine and some people just have more floaters than others. However, since my wellbutrin dosage has increased I've either noticed or developed new eye symptoms.

1. Increase in floaters.

2. Dark patches in center of vision in both eyes in dimly lit rooms. My vision is distorted in these patches only in darkness, but whatever I am staring directly at basically looks like a solid smudge of whatever the predominant color is. But I think I may have always had this problem and am only just now realizing it. I think I've always had to look slightly off to the side to see things in the darkness..

3. Eye pain - I feel a painful intermittent twitching on/inside my eyeballs themselves (not the lids) - this mostly is affecting my left eye.

4. I just saw a large pitch black spot in the center of my vision on my left eye while looking up at the blue sky causing my eyeball to painfully twitch. I've never had that before while experiencing the blue field entoptic phenomenon and it freaked me out. (the spot immediately went away)

5. Lines in the distance appear curved in my center field of vision.

6. I think there is a sort of donut shaped ring around my center field of vision. When I'm in a dimly lit room I can kind of zoom into the ring and it looks like a solar eclipse in the center of both eyes with what looks like my iris surrounding the pitch black "moon" (I know that last part sounds insane - I'm a cellular and molecular biologist and it makes no sense to me).

When I went to the ophthalmologist a few days ago he did a very thorough exam and did an OCT scan. He said my eyes (retinas, maculas, everything) looked completely normal and I had very tiny optic cups.. But my eyes really don't feel normal. He said he thinks I'm just having a solid two week long migraine from the medication and he said wellbutrin can definitely cause some pressure/fluid in the eyes when it's in effect and I can either reduce my dosage or wait it out and it might possibly go away.. But I am just not convinced and I'm kind of an anxious wreck.

I'm really wanting to stop taking my meds because they seem to have definitely triggered this.. Does anyone have any input or ideas about what it might be? I have no other health problems that I know of. My blood pressure has gone up a bit on the wellbutrin from about 120/80 to in the 130s/80s.

Thanks in advance!





All times are GMT -7. The time now is 12:49 PM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!